Alert archive / Minnesota / River Flood Warnings in 2013
River Flood Warning 42, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Jun 1, 2013, 4:18 AM CDT for Olmsted County, Winona County, Minnesota. It was in force for 20 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2013, 4:18 AM CDT (09:18 UTC)
- Expired
- Jun 2, 2013, 12:00 AM CDT
- In force
- 20 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Olmsted County, MN, Winona County, MN
The radar
The La Crosse radar (KARX), 75 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Middle Fork Whitewater River near Whitewater State Park (WSPM5).
- Action stage
- 12 ft
- Minor stage
- 13.5 ft
- Moderate stage
- 15 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05376100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
171 WGUS43 KARX 010918 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 418 AM CDT SAT JUN 1 2013 ...MINOR FLOODING EXPECTED ALOING THE MIDDLE FORK WHITEWATER RIVER AT WHITEWATER PARK... .SINCE FRIDAY AFTERNOON...BETWEEN 1.50 AND 2.00 INCHES OF RAIN FELL ACROSS THE WHITEWATER BASIN. THIS HEAVY RAIN WILL RESULT IN MINOR FLOODING ALONG THE MIDDLE FORK WHITEWATER RIVER AT WHITEWATER PARK. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING WATER...AND BE READY TO MOVE TO HIGHER GROUND IF NECESSARY. DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING NOAA WEATHER RADIO...FOR LATER STATEMENTS. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && MNC109-169-012118- /O.NEW.KARX.FL.W.0042.130601T0918Z-130602T0500Z/ /WSPM5.1.ER.130601T0849Z.130601T1000Z.130601T1100Z.NO/ 418 AM CDT SAT JUN 1 2013 THE NATIONAL WEATHER SERVICE IN LA CROSSE WI HAS ISSUED A * FLOOD WARNING FOR THE MIDDLE FORK WHITEWATER RIVER NEAR WHITEWATER PARK. * UNTIL LATE TONIGHT. * AT 3:45 AM SATURDAY THE STAGE WAS 13.5 FEET. * FLOOD STAGE IS 13.5 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO RISE TO NEAR 13.6 FEET BY THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY THIS MORNING. && LAT...LON 4402 9216 4415 9202 4415 9196 4400 9205 $$
1 follow-up statement
646 WGUS83 KARX 011122 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 622 AM CDT SAT JUN 1 2013 ...FLOOD WARNING CANCELLED FOR THE MIDDLE FORK WHITEWATER RIVER NEAR WHITEWATER PARK... .THE MIDDLE FORK WHITEWATER RIVER NEAR WHITEWATER PARK CRESTED AT 13.5 FEET AT 345 AM THIS MORNING. THIS IS THE FLOOD STAGE FOR THIS LOCATION. THE RIVER HAS NOW FALLEN TO 12.5 FEET AND IT WILL FALL TO 12 FEET BY LATE THIS MORNING. DUE TO THIS...THE FLOOD WARNING HAS BEEN CANCELLED FOR THIS RIVER. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && MNC109-169-011152- /O.CAN.KARX.FL.W.0042.000000T0000Z-130602T0500Z/ /WSPM5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 622 AM CDT SAT JUN 1 2013 THE FLOOD WARNING IS CANCELLED FOR THE MIDDLE FORK WHITEWATER RIVER NEAR WHITEWATER PARK. * AT 5:45 AM SATURDAY THE STAGE WAS 12.5 FEET. * FLOOD STAGE IS 13.5 FEET. * FORECAST...THE RIVER CRESTED AT ITS FLOOD STAGE OF 13.5 FEET AT 345 AM THIS MORNING. THE RIVER WILL CONTINUE TO FALL TO 12 FEET BY LATE THIS MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Jun 1, 3:21 AM CDT, 57 minutes earlier.
Area forecast discussion, Jun 1, 3:21 AM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 321 AM CDT SAT JUN 1 2013 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 321 AM CDT SAT JUN 1 2013 WHAT REMAINS OF THE CONVECTION IS DIMINISHING SLOWLY ACROSS THE CENTRAL PART OF THE FORECAST AREA. EXPECT THIS TREND TO CONTINUE THROUGH THE REMAINDER OF THE NIGHT. THE 01.05Z HRRR EVEN SUGGESTS THE AREA WILL BE CLEAR OF ANY RAIN BY 12Z AND MAY NEED TO START THE MORNING THAT WAY. AS THE DAY PROGRESSES...THE SURFACE LOW OVER SOUTH DAKOTA MOVES ACROSS MINNESOTA INTO NORTHERN WISCONSIN AS THE UPPER LEVEL LOW BECOMES AN OPEN WAVE. THE SHORT WAVE TROUGH SEEN ON WATER VAPOR SATELLITE OVER SOUTH DAKOTA AND NEBRASKA WILL MOVE ACROSS THE AREA. THE 01.00Z NAM INDICATES THIS WAVE WILL PRODUCE UP TO 12 PVU/S OF VORTICITY ADVECTION IN THE 500-300 MB LAYER DURING THE AFTERNOON. THE AREA WILL GET INTO THE DEFORMATION ON THE BACK SIDE OF THE SURFACE LOW WITH SOME WEAK FRONTOGENESIS DEVELOPING IN THE 1000-850 MB LAYER ALONG WITH SOME WEAK UP GLIDE ON THE 295K SURFACE. THIS IS EXPECTED TO BE ENOUGH TO GENERATE SOME SCATTERED SHOWERS DURING THE AFTERNOON AND WITH BETWEEN 200 AND 400 J/KG OF ML CAPE SOME ISOLATED THUNDERSTORMS SHOULD ALSO DEVELOP. AS TEMPERATURES ALOFT COOL WITH THE PASSAGE OF THE UPPER LEVEL TROUGH...THE FREEZING LEVEL WILL ALSO COME DOWN AND IF ANY OF THE THUNDERSTORMS CAN DEVELOP A GOOD CORE ALOFT...SOME HAIL WILL BE POSSIBLE. AS THE SYSTEM THEN MOVES AWAY FROM THE AREA TONIGHT AND WITH THE LOSS OF THE CAPE...EXPECT THE ACTIVITY TO DIE DOWN DURING THE EVENING WITH THE SHOWERS ENDING COMPLETELY AFTER MIDNIGHT. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 321 AM CDT SAT JUN 1 2013 RIDGING ALOFT WILL BRIEFLY BUILD OVER THE UPPER MIDWEST FOR SUNDAY AND MONDAY AND WITH HIGH PRESSURE AT THE SURFACE...A COUPLE OF DRY DAYS ARE ANTICIPATED. THIS RIDGING THEN MOVES OFF AS ANOTHER CLOSED UPPER LEVEL LOW APPROACHES FROM THE NORTHWEST. THIS SYSTEM LOOKS TO BE ANOTHER SLOW MOVING SYSTEM AND WILL KEEP RAIN CHANCES IN FOR AN EXTENDED TIME FROM MONDAY NIGHT THROUGH FRIDAY. UNLIKE THE PAST SYSTEM...THIS ONE IS NOT EXPECTED TO PRODUCE NEARLY AS MUCH HEAVY RAIN. THE 01.00Z GFS INDICATES PRECIPITABLE WATERS WITH THIS SYSTEM WILL PRIMARILY BE IN THE 1 TO 1.25 INCH RANGE INSTEAD OF 1.5 INCHES OR HIGHER AS WITH THE RECENT SYSTEM. ALSO...THE 01.00Z ECMWF SUGGESTS THAT AS THE SHORT WAVE TROUGHS ROTATE AROUND THE UPPER LEVEL LOW...THE BULK OF THE FORCING WILL ACTUALLY BE NORTH OF THE AREA FROM CENTRAL MINNESOTA AND NORTHWEST WISCONSIN ON TO THE NORTH. ALSO NOT EXPECTING A LOT OF THUNDER FROM THIS SYSTEM. NEITHER THE ECMWF OR GFS SHOW HARDLY ANY CAPE OVER THE AREA FROM THIS SYSTEM AND THUS CUT THE THUNDER PROBABILITIES BACK TO JUST HAVE ISOLATED AT BEST. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED AT 1201 AM CDT SAT JUN 1 2013 LOCAL RADAR SHOWING THE BULK OF THE ACTIVITY HAS NOW MOVED PAST KRST BUT HAS YET TO IMPACT KLSE. WITH THE ACTIVITY SO CLOSE TO KLSE PLAN TO START WITH A TEMPO GROUP TO COVER THE ACTIVITY COMING WITH THE POSSIBILITY OF MVFR CEILINGS AND VISIBILITY WITH THE THUNDERSTORMS. OBSERVATIONS BEHIND THE CONVECTION INDICATE CONDITIONS GO BACK UP TO VFR WITH EITHER A HIGH BROKEN CEILING OR JUST SCATTERED CLOUDS. AREA OF MVFR CEILINGS CLOSE TO THE POSITION OF SURFACE LOW OVER SOUTH DAKOTA AT THIS TIME. THESE CLOUDS ARE EXPECTED TO MOVE OVER BOTH TAF SITES BY MID MORNING AS THE SURFACE LOW MOVES FROM EAST CENTRAL MINNESOTA INTO NORTHERN WISCONSIN. WHAT SHOULD BE THE LAST SHORT WAVE TROUGH WILL COME ACROSS THE REGION THIS AFTERNOON TO HELP GENERATE SOME WRAP AROUND SHOWERS IN THE DEFORMATION AREA BEHIND THE SURFACE LOW. FOR NOW...WILL SHOW THESE SHOWERS WITHOUT A VISIBILITY RESTRICTION. THE COLD FRONT WILL MOVE THROUGH LATE IN THE AFTERNOON OR EARLY EVENING SWINGING THE WINDS AROUND TO THE NORTHWEST. MAY STILL BE A FEW SHOWERS AROUND WITH THE COLD FRONT SO WILL CARRY A VCSH THROUGH THE EVENING...BUT EXPECTING THE SHOWERS WILL END SOONER THAN THAT. && .HYDROLOGY... ISSUED AT 321 AM CDT SAT JUN 1 2013 THE RAINS FROM FRIDAY EVENING HAVE CAUSED SOME RESPONSE ON SOME AREA RIVERS. RISES HAVE BEEN OCCURRING ON THE WHITEWATER RIVER...CEDAR RIVER IN OSAGE AND THE ROOT RIVER. ENOUGH RAIN FELL ACROSS PARTS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA FOR ADDITIONAL WITHIN BANK RISES TO OCCUR. EARLIER RAINS ARE STILL EXPECTED TO PUSH PARTS OF THE MISSISSIPPI...BLACK...TREMPEALEAU AND UPPER IOWA RIVERS NEAR OR OVER FLOOD STAGE. FOR ADDITIONAL DETAILS...SEE THE LATEST RIVER FLOOD STATEMENTS. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...04 LONG TERM...04 AVIATION...04 HYDROLOGY...04
Hazardous weather outlook, Jun 1, 12:17 AM CDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1217 AM CDT SAT JUN 1 2013 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-011200- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 1217 AM CDT SAT JUN 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...REST OF TONIGHT SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE OVERNIGHT. LIGHTNING... SMALL HAIL AND GUSTY WINDS WILL BE THE MAIN HAZARDS WITH THEM. FLOODING WILL CONTINUE ALONG THE UPPER IOWA AND TURKEY RIVERS IN NORTHEAST IOWA...AND THE BLACK AND TREMPEALEAU RIVERS IN WESTERN WISCONSIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ON SATURDAY...ISOLATED THUNDERSTORM WILL BE POSSIBLE ACROSS THE ENTIRE AREA. NONE OF THESE THUNDERSTORMS ARE EXPECTED TO BECOME SEVERE. MANY RIVERS WILL BE IN FLOOD OR RUNNING HIGH THROUGH THE WEEKEND. FROM MONDAY NIGHT INTO THURSDAY...THERE WILL BE A CHANCE OF THUNDERSTORMS. IT IS TOO EARLY DISCERN WHETHER ANY OF THEM WILL BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. AJ/BOYNE
In the hours before
Local storm report, May 31, 10:59 PM CDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1059 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1059 PM HAIL WHALAN 43.73N 91.93W
05/31/2013 E0.25 INCH FILLMORE MN TRAINED SPOTTER
&&
SHEALocal storm report, May 31, 11:12 PM CDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1112 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1111 PM HAIL ST. ANSGAR 43.38N 92.92W
05/31/2013 E1.00 INCH MITCHELL IA 911 CALL CENTER
1111 PM FLASH FLOOD CARPENTER 43.41N 93.02W
05/31/2013 MITCHELL IA 911 CALL CENTER
FLOODING HAS STARTED OVER NEARBY ROADS
&&
SHEASpecial weather statement, May 31, 11:16 PM CDT, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1116 PM CDT FRI MAY 31 2013 WIZ017-029-033-034-010530- CLARK-JACKSON-TAYLOR-TREMPEALEAU- 1116 PM CDT FRI MAY 31 2013 ...LINE OF STRONG THUNDERSTORMS CROSSING WEST CENTRAL WISCONSIN... AT 1115 PM...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM JUMP RIVER TO EAU CLAIRE...ARCADIA AND BLUFF SIDING. THESE STORMS WERE MOVING TO THE EAST AROUND 25 MPH. THEY HAVE THE POTENTIAL TO PRODUCE HAIL TO DIME SIZE AND WIND GUSTS TO 45 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THE STORMS BY 1230 AM INCLUDE LUBLIN...MERRILAN... NORTHFIELD AND CENTERVILLE. AJ
Special weather statement, May 31, 11:27 PM CDT, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1127 PM CDT FRI MAY 31 2013 IAZ018-010530- FLOYD- 1127 PM CDT FRI MAY 31 2013 ...STRONG THUNDERSTORMS EXPECTED IN FLOYD COUNTY... AT 1121 PM...DOPPLER RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS FROM ROCKWELL TO HAMPTON...MOVING NORTHEAST AT 30 MPH. SMALL HAIL AND HEAVY RAIN WILL ACCOMPANY THESE THUNDERSTORMS AS THEY MOVE INTO FLOYD COUNTY. IF THE STORMS CAN MAINTAIN THEIR CURRENT INTENSITY...THEN A SEVERE THUNDERSTORM WARNING MAY BE REQUIRED. LOCATIONS THAT MAY BE AFFECTED INCLUDE... RUDD...MARBLE ROCK...ROCKFORD...CHARLES CITY AND FLOYD. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT SATURDAY MORNING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND WESTERN WISCONSIN. AJ
Local storm report, May 31, 11:32 PM CDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
1132 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL PLAINVIEW 44.17N 92.17W
05/31/2013 M0.88 INCH WABASHA MN TRAINED SPOTTER
CALLED IN BY DISPATCH
0306 PM HAIL EYOTA 43.99N 92.23W
05/31/2013 E0.25 INCH OLMSTED MN PUBLIC
0308 PM HAIL EYOTA 43.99N 92.23W
05/31/2013 E0.75 INCH OLMSTED MN TRAINED SPOTTER
DIME SIZE HAIL
0313 PM HAIL 5 SW KELLOGG 44.26N 92.07W
05/31/2013 E1.75 INCH WABASHA MN TRAINED SPOTTER
BETWEEN PLAINVIEW AND KELLOGG
0316 PM HAIL PLAINVIEW 44.17N 92.17W
05/31/2013 E0.25 INCH WABASHA MN TRAINED SPOTTER
0321 PM HAIL MAXVILLE 44.56N 92.00W
05/31/2013 E0.50 INCH BUFFALO WI TRAINED SPOTTER
0322 PM HAIL 1 WSW WABASHA 44.37N 92.06W
05/31/2013 E0.75 INCH WABASHA MN LAW ENFORCEMENT
DIME SIZE HAIL ALONG HIGHWAY 60 NEAR WABASHA
0400 PM HAIL 3 NW FOUNTAIN CITY 44.15N 91.74W
05/31/2013 E0.25 INCH BUFFALO WI PARK/FOREST SRVC
0401 PM HAIL FOUNTAIN CITY 44.12N 91.70W
05/31/2013 E0.88 INCH BUFFALO WI EMERGENCY MNGR
0402 PM HAIL 2 NW FOUNTAIN 43.76N 92.16W
05/31/2013 E0.88 INCH FILLMORE MN TRAINED SPOTTER
COVERING THE ROAD
0409 PM HAIL 1 W ELEVA 44.58N 91.49W
05/31/2013 M0.88 INCH TREMPEALEAU WI TRAINED SPOTTER
WINDS 55 MPH
0430 PM HAIL 3 S INDEPENDENCE 44.32N 91.42W
05/31/2013 M1.25 INCH TREMPEALEAU WI LAW ENFORCEMENT
0430 PM HAIL INDEPENDENCE 44.36N 91.42W
05/31/2013 E0.75 INCH TREMPEALEAU WI PUBLIC
REPORTED AT POST OFFICE AT START OF STORM
0433 PM HAIL INDEPENDENCE 44.36N 91.42W
05/31/2013 E1.00 INCH TREMPEALEAU WI PUBLIC
LARGEST SIZED HAIL AT POST OFFICE
0436 PM HAIL 3 NE INDEPENDENCE 44.39N 91.38W
05/31/2013 E1.00 INCH TREMPEALEAU WI TRAINED SPOTTER
0438 PM HAIL STRUM 44.55N 91.39W
05/31/2013 E0.88 INCH TREMPEALEAU WI 911 CALL CENTER
0459 PM HAIL OSSEO 44.58N 91.22W
05/31/2013 E0.50 INCH TREMPEALEAU WI 911 CALL CENTER
0529 PM HAIL 4 WNW MEDFORD 45.16N 90.42W
05/31/2013 E0.88 INCH TAYLOR WI 911 CALL CENTER
0531 PM HAIL 4 E PERKINSTOWN 45.20N 90.55W
05/31/2013 E0.50 INCH TAYLOR WI PUBLIC
0551 PM HAIL 4 E PERKINSTOWN 45.20N 90.55W
05/31/2013 E1.00 INCH TAYLOR WI PUBLIC
HAIL WAS CLEAR COMPARED TO EARLIER STORM
0552 PM HAIL 1 SE ESADORE LAKE 45.18N 90.44W
05/31/2013 E0.25 INCH TAYLOR WI PUBLIC
0617 PM TORNADO 1 E FLOYD 43.13N 92.72W
05/31/2013 FLOYD IA EMERGENCY MNGR
BRIEF TOUCHDOWN AT 160TH AND PACKARD AVE
0632 PM FUNNEL CLOUD 5 E NEW HAVEN 43.28N 92.55W
05/31/2013 HOWARD IA 911 CALL CENTER
NUMEROUS REPORT OF FUNNEL CLOUDS NEAR COUNTY LINE. NO
TOUCHDOWNS REPORTED SO FAR.
0652 PM HAIL MONDOVI 44.57N 91.67W
05/31/2013 E0.25 INCH BUFFALO WI 911 CALL CENTER
0729 PM HAIL 4 W ARCADIA 44.25N 91.57W
05/31/2013 E0.88 INCH BUFFALO WI FIRE DEPT/RESCUE
FIRE DEPARTMENT REPORTED WHILE SPOTTING
0738 PM HAIL 3 N ARCADIA 44.30N 91.49W
05/31/2013 E0.88 INCH TREMPEALEAU WI FIRE DEPT/RESCUE
0750 PM HAIL 3 NE INDEPENDENCE 44.39N 91.38W
05/31/2013 E0.25 INCH TREMPEALEAU WI PUBLIC
0754 PM HAIL WHITEHALL 44.37N 91.31W
05/31/2013 E0.75 INCH TREMPEALEAU WI 911 CALL CENTER
0817 PM HAIL PIGEON FALLS 44.42N 91.21W
05/31/2013 E1.00 INCH TREMPEALEAU WI PUBLIC
0844 PM FUNNEL CLOUD 2 NW MERRILLAN 44.47N 90.87W
05/31/2013 JACKSON WI NWS EMPLOYEE
DISSIPATED NOW BACK TO WALL CLOUD
0855 PM HAIL 4 S ROCHESTER 43.96N 92.48W
05/31/2013 E1.00 INCH OLMSTED MN CO-OP OBSERVER
0855 PM TSTM WND GST 4 S ROCHESTER 43.96N 92.48W
05/31/2013 M57.00 MPH OLMSTED MN 911 CALL CENTER
0903 PM HAIL AUSTIN 43.67N 92.97W
05/31/2013 E0.50 INCH MOWER MN BROADCAST MEDIA
REPORTED AT KAAL TELEVISION
0910 PM HAIL 1 N STEWARTVILLE 43.87N 92.49W
05/31/2013 E0.50 INCH OLMSTED MN TRAINED SPOTTER
0911 PM HAIL STEWARTVILLE 43.86N 92.49W
05/31/2013 E0.75 INCH OLMSTED MN BROADCAST MEDIA
0925 PM HAIL LYLE 43.51N 92.94W
05/31/2013 E0.25 INCH MOWER MN 911 CALL CENTER
0933 PM HAIL 4 E STEWARTVILLE 43.86N 92.41W
05/31/2013 E0.75 INCH OLMSTED MN AMATEUR RADIO
0937 PM HAIL 4 E STEWARTVILLE 43.86N 92.41W
05/31/2013 E0.88 INCH OLMSTED MN AMATEUR RADIO
WIND IS PICKING UP
0940 PM HAIL PREDMORE 43.93N 92.34W
05/31/2013 E1.00 INCH OLMSTED MN AMATEUR RADIO
GROUND COVERED WITH HAIL
0943 PM HAIL 2 SW EYOTA 43.97N 92.26W
05/31/2013 E0.25 INCH OLMSTED MN TRAINED SPOTTER
0945 PM HAIL 7 SE ROCHESTER 43.94N 92.38W
05/31/2013 E1.75 INCH OLMSTED MN NWS EMPLOYEE
0945 PM HAIL 2 SW EYOTA 43.97N 92.26W
05/31/2013 E1.00 INCH OLMSTED MN TRAINED SPOTTER
0946 PM HAIL PREDMORE 43.93N 92.34W
05/31/2013 E0.25 INCH OLMSTED MN AMATEUR RADIO
0947 PM HAIL 1 SW EYOTA 43.98N 92.24W
05/31/2013 E1.00 INCH OLMSTED MN TRAINED SPOTTER
0950 PM HAIL 1 W EYOTA 43.99N 92.25W
05/31/2013 E0.25 INCH OLMSTED MN AMATEUR RADIO
0950 PM TSTM WND GST GRAND MEADOW 43.71N 92.57W
05/31/2013 M30.00 MPH MOWER MN FIRE DEPT/RESCUE
PEA SIZE HAIL AS WELL
1014 PM HAIL ALTURA 44.07N 91.94W
05/31/2013 E0.25 INCH WINONA MN FIRE DEPT/RESCUE
1017 PM HAIL 3 NE DOVER 44.00N 92.09W
05/31/2013 E0.25 INCH OLMSTED MN AMATEUR RADIO
1018 PM HAIL 2 S LEWISTON 43.96N 91.87W
05/31/2013 E0.50 INCH WINONA MN TRAINED SPOTTER
1021 PM HAIL ALTURA 44.07N 91.94W
05/31/2013 E0.75 INCH WINONA MN FIRE DEPT/RESCUE
1030 PM HAIL 2 W PRESTON 43.67N 92.12W
05/31/2013 E0.25 INCH FILLMORE MN TRAINED SPOTTER
1033 PM HAIL ALTURA 44.07N 91.94W
05/31/2013 E0.50 INCH WINONA MN AMATEUR RADIO
1037 PM TSTM WND GST ARCADIA 44.25N 91.49W
05/31/2013 E45.00 MPH TREMPEALEAU WI LAW ENFORCEMENT
1044 PM HAIL 1 NW LE ROY 43.52N 92.52W
05/31/2013 E1.00 INCH MOWER MN FIRE DEPT/RESCUE
1045 PM HAIL OSTRANDER 43.61N 92.43W
05/31/2013 E0.25 INCH FILLMORE MN 911 CALL CENTER
1050 PM TSTM WND GST WHALAN 43.73N 91.93W
05/31/2013 E60.00 MPH FILLMORE MN PUBLIC
1059 PM HAIL WHALAN 43.73N 91.93W
05/31/2013 E0.25 INCH FILLMORE MN TRAINED SPOTTER
1111 PM HAIL ST. ANSGAR 43.38N 92.92W
05/31/2013 E1.00 INCH MITCHELL IA 911 CALL CENTER
1111 PM FLASH FLOOD CARPENTER 43.41N 93.02W
05/31/2013 MITCHELL IA 911 CALL CENTER
FLOODING HAS STARTED OVER NEARBY ROADS
&&
SHEASpecial weather statement, May 31, 11:59 PM CDT, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1159 PM CDT FRI MAY 31 2013 IAZ008-009-018-019-010600- CHICKASAW-FLOYD-HOWARD-MITCHELL- 1159 PM CDT FRI MAY 31 2013 ...STRONG THUNDERSTORMS EXPECTED IN CHICKASAW...FLOYD...HOWARD AND MITCHELL COUNTIES... AT 1154 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM ORCHARD TO FLOYD...MOVING NORTHEAST AT 35 MPH. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL WILL ACCOMPANY THESE STRONG THUNDERSTORMS. REPORTS OF THESE WINDS AND HAIL HAVE BEEN RECEIVED NEAR RUDD AND ROCKLAND IN FLOYD COUNTY. LOCATIONS THAT MAY BE AFFECTED INCLUDE... ELMA...NEW HAVEN...DEERFIELD AND MAPLE LEAF. THESE WIND GUSTS COULD BLOW AROUND OUTDOOR FURNITURE AND OTHER LIGHT OBJECTS. SMALL BRANCHES MAY ALSO FALL. SEEK SAFE SHELTER INSIDE A BUILDING. AJ
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:43 PM CDT | Severe Thunderstorm Warning | ARX | Mower, Olmsted | 62 min |
| May 31, 9:03 PM CDT | Severe Thunderstorm Warning | ARX | Mower | 42 min |
| May 31, 9:16 PM CDT | Areal Flood Advisory | ARX | Mower, Olmsted | 3 hr |
| May 31, 9:24 PM CDT | Severe Thunderstorm Warning | ARX | Olmsted, Wabasha, Winona | 66 min |
| May 31, 9:41 PM CDT | Tornado Warning | ARX | Olmsted | 34 min |
| May 31, 9:50 PM CDT | Severe Thunderstorm Warning | ARX | Fillmore, Mower, Olmsted | 55 min |
| May 31, 10:25 PM CDT | Severe Thunderstorm Warning | ARX | Winona | 50 min |
| May 31, 10:48 PM CDT | Severe Thunderstorm Warning | ARX | Fillmore, Mower | 42 min |
| May 31, 11:03 PM CDT | Areal Flood Advisory | ARX | Fillmore, Mower | 5 hr |
Nearby
River Flood Warnings in Minnesota, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.